Mississippi, 2022Tornadoes and Damaging Winds in Mississippi, May 25, 2022
May 25, 2022 · NWS JAN · 24 events in 14 counties and zones
A strong storm system moved through the Lower Mississippi Valley on May 25th. An associated line of severe thunderstorms moved across portions of Mississippi producing damaging winds and two tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $107,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system moved through the Lower Mississippi Valley on May 25th. An associated line of severe thunderstorms moved across portions of Mississippi producing damaging winds and two tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 25, 6:14 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, May 25, 6:14 AM CST, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
714 AM CDT Wed May 25 2022
...SEVERAL ROUNDS OF HEAVY RAIN TO AFFECT THE AREA THROUGH THURSDAY
MORNING...
.UPDATE...
Updated for 12Z aviation discussion.
&&
.AVIATION...
12Z TAF discussion:
Several rounds of showers and thunderstorms are expected to move
across the forecast area through the TAF period. Periods of
reduced visibility and impacts from TSRA are expected, as well as
periods of MVFR or lower ceilings. /NF/
&&
.DISCUSSION...
Today and Tonight:
A low pressure system continues to rotate over the High Plains
early this morning, with several shortwaves rippling out ahead of
it in the upper-level flow. Generally warm and humid conditions
persist across our forecast area downstream of this low pressure
system, and each impulse will trigger another round of showers and
storms to move through the area. Looking at MRMS estimated
rainfall amounts, a fairly broad average of 0.5 to 1.0 inches of
rain has fallen across our forecast area in the last 24 hours,
with pockets of 2+ inches scattered about. Generally higher
amounts over the last few days have been focused closer to the
Gulf Coast, where model guidance suggest the best chances for
additional higher amounts to be focused today into Thursday
morning. Therefore, have updated our Hazardous Weather Outlook
text and graphics to included an Elevated threat for flash
flooding from Catahoula and Concordia Parishes in LA east through
Jones County in MS. A Flood Watch has also been issued for those
areas for possible flash flooding through about Noon on Thursday.
With these lines of storms expected to move through with modest
instability and wind shear in place, a Marginal Risk for severe
storms will continue through tonight as well. Damaging wind gusts
and small hail are the expected hazards with any strong to severe
storms. By late tonight into early tomorrow morning, a cold front
associated with a more pronounced shortwave pivoting across the
Gulf Coast region will bring steadily drying air and an end to
heavy rain chances for northeast LA and southeast AR by
sunrise. /NF/
Thursday through next Tuesday:
The period of wet weather will come to an end across the forecast
area through mid-afternoon Thursday. Showers and isolated storms
will exit east of the forecast area during this time. During the
evening hours Thursday, the cold front itself will make its way
east into and through the CWA, with high pressure building into
the region in its wake.
Slightly cooler drier air will filter into the region Thursday night
into Friday. Fortunately, a return to quieter weather will exist
Friday into early next week, thus giving the area a chance to dry
out. Unfortunately, the slightly cooler drier conditions will come
to an end late in the Memorial Day weekend into next week. During
this time, humidity levels will again creep up, with highs climbing
back into the 90s. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 84 65 80 59 / 92 100 14 3
Meridian 84 66 82 59 / 94 100 54 4
Vicksburg 84 64 82 60 / 95 85 5 2
Hattiesburg 84 67 82 60 / 92 100 54 3
Natchez 83 64 82 60 / 96 88 5 1
Greenville 80 64 77 59 / 93 71 8 3
Greenwood 83 65 78 59 / 95 96 13 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Thursday afternoon for MSZ060>066-072>074.
LA...Flood Watch through Thursday afternoon for LAZ024-026.
AR...None.
&&
06/19
Hazardous weather outlook, May 25, 7:53 AM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
853 AM CDT Wed May 25 2022
ARZ074-075-LAZ007-008-015-MSZ018-261400-
Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-
853 AM CDT Wed May 25 2022
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
Isolated strong to severe thunderstorms will be possible today
into tonight. Some thunderstorms could produce damaging wind
gusts and small hail.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ009-016-023-025-MSZ019-025>058-261400-
East Carroll-Madison LA-Franklin LA-Tensas-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-
853 AM CDT Wed May 25 2022
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
southwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
Severe thunderstorms will be possible today into tonight. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado can't be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ024-026-MSZ059>066-072>074-261400-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
853 AM CDT Wed May 25 2022
This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
Severe thunderstorms will be possible today into tonight. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado can't be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
14
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, May 25, 7:41 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
841 AM CDT Wed May 25 2022
MSZ056-251415-
Smith MS-
841 AM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northern Smith
County through 915 AM CDT...
At 841 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burns, or 17 miles northeast of Magee, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Burns around 850 AM CDT.
Other locations impacted by this storm include Polkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3192 8965 3201 8965 3205 8966 3205 8970
3208 8973 3222 8973 3222 8932 3221 8932
TIME...MOT...LOC 1341Z 222DEG 22KT 3210 8960
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, May 25, 7:50 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
850 AM CDT Wed May 25 2022
ARZ074-LAZ007-008-015-251415-
Ashley AR-Richland LA-Morehouse LA-West Carroll LA-
850 AM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of southeastern Ashley
County, eastern Morehouse, northeastern Richland and West Carroll
Parishes through 915 AM CDT...
At 850 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galion to near Holly Ridge. Movement was
northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Jones and Galion around 855 AM CDT.
Wilmot around 905 AM CDT.
Parkdale and Darnell around 910 AM CDT.
Portland and Goodwill around 915 AM CDT.
Other locations impacted by these storms include Forest, Bonita, Mer
Rouge, Pioneer, Oak Ridge and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3326 9161 3334 9146 3302 9146 3269 9138
3268 9140 3261 9140 3258 9145 3257 9144
3240 9160 3239 9167 3234 9172 3291 9189
TIME...MOT...LOC 1350Z 206DEG 46KT 3291 9177 3245 9166
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, May 25, 8:09 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
909 AM CDT Wed May 25 2022
LAZ023>025-251445-
Tensas LA-Catahoula LA-Franklin LA-
909 AM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of western Tensas,
northeastern Catahoula and southeastern Franklin Parishes through 945
AM CDT...
At 909 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Newlight to Clayton.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Newlight around 920 AM CDT.
Cooter Point around 925 AM CDT.
Helena around 930 AM CDT.
Other locations impacted by these storms include Gilbert and Sicily
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3218 9167 3221 9155 3220 9132 3222 9130
3186 9132 3184 9135 3175 9138 3175 9154
3172 9155 3176 9160 3173 9163 3173 9166
3184 9170
TIME...MOT...LOC 1409Z 221DEG 34KT 3205 9153 3174 9153
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCThunderstorm Wind, Adams
- When
- May 25, 8:30 AM CST
- Where
- Adams County, 2.31 mi SSE of Natchez
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.539, -91.384
A tree was blown down across Melrose Montebello Parkway.
Thunderstorm Wind, Claiborne
- When
- May 25, 8:57 AM CST
- Where
- Claiborne County, 0.77 mi NNE of Gordon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.911, -90.977
Trees were blown down on Gordon Station Road.
Thunderstorm Wind, Claiborne
- When
- May 25, 9:17 AM CST
- Where
- Claiborne County, 3 mi SSW of Rocky Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.060, -90.840
Trees were blown down on Old Port Gibson Road.
Thunderstorm Wind, Copiah
- When
- May 25, 9:49 AM CST
- Where
- Copiah County, 3.02 mi WSW of Beauregard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.710, -90.450
A tree was blown down across the southbound lanes of I-55 between mile markers 48 and 51.
Thunderstorm Wind, Copiah
- When
- May 25, 9:55 AM CST
- Where
- Copiah County, 0.41 mi S of Hazlehurst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.864, -90.400
A tree was blown down across Lake Street.
Thunderstorm Wind, Copiah
- When
- May 25, 10:09 AM CST
- Where
- Copiah County, 3.13 mi NE of Crystal Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.010, -90.330
Several trees were blown down across Didlake Road.
Thunderstorm Wind, Hinds
- When
- May 25, 10:25 AM CST
- Where
- Hinds County, 2.1 mi SW of Van Winkle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.278, -90.295
A tree was blown down near the WAPT16-TV station.
Thunderstorm Wind, Hinds
- When
- May 25, 10:31 AM CST
- Where
- Hinds County, 1.5 mi NNW of Nogan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -90.230
Multiple trees were blown down in south Jackson, including one that fell on power lines on Santa Clair Street.
Thunderstorm Wind, Rankin
- When
- May 25, 10:53 AM CST
- Where
- Rankin County, 1.72 mi W of Rankin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 32.277, -89.949
A tree was blown down at the US Highway 80 ramp to Interstate 20 eastbound. Several tree limbs were also blown down in this area.
Thunderstorm Wind, Leake
- When
- May 25, 11:40 AM CST
- Where
- Leake County, 0.6 mi ESE of Bertice
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.628, -89.660
A tree was blown down along Utah Road.
Tornado, Leake
- When
- May 25, 11:53 AM CST to 11:57 AM CST
- Where
- Leake County, 1.9 mi W of Carthage to 1.06 mi SSW of Carthage Leak Co Arp
- Rating
- EF0
- Path length
- 2.51 mi
- Path width
- 150 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.728, -89.563
A brief tornado touched down north of Old Canton Road near Chipley Road west of Carthage. The tornado peeled back some tin on the roof of a residence before moving northeast into Carthage. The tornado produced mainly tree and vegetation damage including uprooting some trees intermittently as it moved across Massey Cove, through|Willams, Mann and Cook streets. The tornado produced roof (mostly shingle and gutter) damage as it moved through this populated area where it reached maximum intensity with winds to 85 mph before emerging into densely wooded territory north of Cotten Blvd. The tornado moved across Highway 35 before dissipating prior to the Carthage-Leake County Airport. The maximum estimated winds were 85mph.
Thunderstorm Wind, Attala
- When
- May 25, 11:57 AM CST
- Where
- Attala County, 2.7 mi WSW of Ethel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -89.510
A tree was blown down across the Natchez Trace Parkway at mile marker 166.
Thunderstorm Wind, Newton
- When
- May 25, 12:00 PM CST
- Where
- Newton County, 0.9 mi NE of Decatur
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.440, -89.110
A sub-severe wind gust blew a tree down on North 8th Avenue in Decatur.
Thunderstorm Wind, Neshoba
- When
- May 25, 12:14 PM CST
- Where
- Neshoba County, 2.13 mi ESE of Fairgrounds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.706, -89.187
Trees were blown down across Highway 485 near Good Hope Baptist Church.
Tornado, Neshoba
- When
- May 25, 12:16 PM CST to 12:20 PM CST
- Where
- Neshoba County, 2.56 mi S of Alice to 1.5 mi SE of Alice
- Rating
- EF0
- Path length
- 2.34 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.883, -89.288
A brief tornado with maximum estimated winds of 80 mph moved across portions of rural northwest Neshoba county near the Alice community. The tornado initially touched down near the County Road 167 and 177 intersection uprooting a few pines and downing limbs. The tornado moved northeast paralleling County Road 167 and reaching its maximum intensity of 80 mph as it continued to produce intermittent tree damage. The tornado crossed County Road 171 south of the County Road 167 intersection and dissipated south of Highway 19.
Thunderstorm Wind, Winston
- When
- May 25, 12:34 PM CST
- Where
- Winston County, 4.44 mi NW of Noxapater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.040, -89.110
A roof was partially blown off of a home along Sims Road.
Thunderstorm Wind, Winston
- When
- May 25, 12:39 PM CST
- Where
- Winston County, 8.01 mi SE of Noxapater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -88.950
Several trees were blown down in the Nanih Waiya community, including one that fell onto power lines.
Thunderstorm Wind, Jones
- When
- May 25, 12:40 PM CST
- Where
- Jones County, 2.38 mi NNW of (Pib)pine Belt Rgnl
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.500, -89.350
A tree was blown down across Monroe Road.
Thunderstorm Wind, Winston
- When
- May 25, 12:49 PM CST
- Where
- Winston County, 3.11 mi NW of Fearns Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.050, -88.890
Several trees and power lines were blown down in the Ellison Ridge area.
Thunderstorm Wind, Jones
- When
- May 25, 12:51 PM CST
- Where
- Jones County, 1.9 mi WNW of Tawanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.560, -89.280
A tree was blown down across Laird Road at the intersection with Pittman Road.
Thunderstorm Wind, Jones
- When
- May 25, 12:58 PM CST
- Where
- Jones County, 1.04 mi NNW of Soso
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.765, -89.274
A tree was blown down across Babe Knight Road.
Thunderstorm Wind, Jasper
- When
- May 25, 1:01 PM CST
- Where
- Jasper County, 2.94 mi W of Moss
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.820, -89.250
Multiple tree limbs were blown down near Stringer off Highway 533 at County Road 8.
Thunderstorm Wind, Oktibbeha
- When
- May 25, 1:05 PM CST
- Where
- Oktibbeha County, 2.88 mi W of Adaton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.480, -88.980
Several trees were blown down in western Oktibbeha County.
Thunderstorm Wind, Clay
- When
- May 25, 1:27 PM CST
- Where
- Clay County, 0.9 mi SW of West Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.590, -88.660
Power lines were blown down in the Union area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 25, 20221 death · $141,000 · 65 kt wind · 7 events
- Tornado and Damaging Wind in Texas, May 25, 2022$105,000 · EF1 · 2 events
- Damaging Winds in Tennessee, May 25 to 26, 2022$64,000 · 55 kt wind · 12 events
- Tornado in Wisconsin, May 25, 2022$40,000 · EF0 · 1 event
- Damaging Winds in Louisiana, May 25, 2022$32,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in Florida, May 25, 2022EF1 · 3 events
- Tornado in Illinois, May 25, 2022EF1 · 1 event
- Tornado and Damaging Winds in Alabama, May 25, 2022$19,000 · EF0 · 10 events
- Damaging Winds in Mississippi, May 25, 2022$19,000 · 50 kt wind · 5 events
- Heat in California, May 25, 202218 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 25, 202260 kt wind · 17 events
- Damaging Winds in Ohio, May 25, 2022$16,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029071, 1029073, 1029075, 1029084, 1029085, 1029087, 1029129, 1029130, 1029132, 1029134, 1029066, 1029135, 1029136, 1029137, 1029067, 1029138, 1029140, 1029139, 1029141, 1029142, 1029143, 1029145, 1029144, 1033671.